MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735667
Medical Device Problem Codes Environmental Compatibility Problem (2929); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in canada, see e1-e3.Information references the main component of the system.Other relevant device(s) are: product id: 9735796r, serial/lot #: (b)(4), ubd: unknown, udi#: unknown, product id: 9735774, serial/lot #: (b)(4), ubd: unknown, udi#: unknown.A medtronic representative visited the site to evaluate the equipment.It was confirmed that there was no power in camera cart.The rep replaced the and pcoip dual usb.Codes b01, c02, and d02 are applicable.No other products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system used during a cranial resection procedure.It was reported that after registration the camera cart on this system turned off.The main cart remained on, but pulling in a different camera cart did not resolve.The local representative (cc) also tried a new umbilical with no change.The camera cart monitor was off and the camera itself had no lights and no laser displayed.There was a reported delay to the procedure of less than one hour.There was no reported impact to the patient.The cc called to troubleshoot the system further.However, the other navigation system was unavailable then, and the cc had no tools to remove the system covers.At the time of the call, the navigation system main was powered on, but the camera cart was off even though they were booted together.The camera cart did not respond to rebooting the main cart.The site and cc turned off the main cart and left it unplugged from the wall for approximately 30 seconds.This resolved the issue of the camera cart not booting.The original issue seemed to be resolved. after they booted the application and stayed on the registration screen for about 5 minutes, the camera cart seemed to reboot itself.The cc stated that the screen went to a black screen with the "terradici pcoip" icon in the middle, went black, then into a terradici pcoip loading screen.After a few minutes of the loading screen, the camera cart resumed from the state where the "reboot" occurred.The camera did not beep once, then twice, indicating that the camera did not lose power.At technical services' (ts) lab, they unplugged and plugged the power cable to the pc over ip (pcoip) client in the camera cart.This replicated the screen the cc was seeing.The camera did not beep on our end, either.It was concluded that there seemed to be two issues with this camera cart.The first was a power-related issue that caused the camera cart to shut down and remain off.The second was where the pcoip client was cycling power, making it seem as if the camera cart was fully rebooting when it was not.The camera not beeping during this occurrence indicated that the camera consistently remained on during the pcoip cycling.Additional information was received.It was reported that the system was plugged into a known functioning outlet when the issue occurred.The booting issue was solved after the fact.The system was swapped out with a known functioning system.
 
Additional Manufacturer Narrative
H2, h3, h6: the returned dual usb port was analyzed.The center divider in the dual usb port had been pushed to one side blocking one port.The other port was missing the key tab and had bent contacts.The cable was not usable as is.Code c07 is applicable, as are previously reported codes b01 and d02.The returned pcoip was analyzed.The internal logs found 2 software resets indicating that the unit rebooted itself.The unit was configured to auto negotiation and not 100mbps.Previously reported codes b01, c02, and d02 are applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16264789
Report Number1723170-2023-00121
Device Sequence Number4403022
Product Code HAW
UDI-Device Identifier00643169876972
UDI-Public00643169876972
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735667
Device Catalogue Number9735667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown